MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE TMZF HIP STEM #4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE TMZF HIP STEM #4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 6020-0435
Medical Device Problem Codes Degraded (1153); Fracture (1260); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Pain (1994); Ambulation or Postural Difficulties (2544)
Date of Event 08/23/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Primary tha surgery was done at (b)(6) 2011.Unable to walk due to broken implant.Revision surgery is scheduled at (b)(6) 2023.
 
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.H3 other text : device not returned.
 
Additional Manufacturer Narrative
Reported event: an event regarding disassociation and wear involving an accolade stem was reported.The event was confirmed via evaluation of the provided photographs of the stem and clinician review of the provided medical records.Method & results: -product evaluation and results: the reported device was not returned however photographs were provided for review.Visual inspection of the provided photographs of the stem indicated the device is covered in blood and bodily tissue and the damage consistent with loss of taper lock.-clinician review: a review of the provided medical information by a clinical consultant indicated: "the ap pelvis x-ray shows a dissociated left tha with remodeling and material loss on the trunnion.The photograph of the explanted stem shows remodeling and material loss on the trunnion.The intra-op photograph again shows remodeling and material loss on the trunnion.The ap hip x-ray shows a right tha with remodeling and material loss on the trunnion.Neither x-ray was dated or marked with laterality so although they are similar in appearance i can not be sure if they are of the same patient.It is confirmed that a patient had dissociation of atha with marked trunnionosis and material loss with deformity.The root cause of the trunnionosis cannot be determined from the limited documentation provided.-product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to disassociation of the femoral head from the stem.The reported device was not returned however photographs were provided for review.Visual inspection of the provided photographs of the stem indicated the device is covered in blood and bodily tissue and the damage consistent with loss of taper lock.A review of the provided medical information by a clinical consultant indicated: "the ap pelvis x-ray shows a dissociated left tha with remodeling and material loss on the trunnion.The photograph of the explanted stem shows remodeling and material loss on the trunnion.The intra-op photograph again shows remodeling and material loss on the trunnion.The ap hip x-ray shows a right tha with remodeling and material loss on the trunnion.Neither x-ray was dated or marked with laterality so although they are similar in appearance i can not be sure if they are of the same patient.It is confirmed that a patient had dissociation of atha with marked trunnionosis and material loss with deformity.The root cause of the trunnionosis cannot be determined from the limited documentation provided." no further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Primary tha surgery was done at (b)(6) 2011.Unable to walk due to broken implant.Revision surgery is scheduled at (b)(6) 2023.Updated information: a month ago, he staggered and fell on a fishing boat, and since then he has been feeling discomfort from his hip to his right hip.(b)(6) when i got up from my chair, my legs felt wobbly.When he lay down and tried to get up, he developed pain in his right hip and had difficulty moving.As a result of a visit to the primary care physician, a tha dislocation was found and the patient was transferred to the main hospital.

Brand Name
ACCOLADE TMZF HIP STEM #4
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
anna ryan
raheen business park
limerick NA
EI   NA
61498200
MDR Report Key17726527
Report Number0002249697-2023-01022
Device Sequence Number17676008
Product Code LPH
UDI-Device Identifier04546540510563
UDI-Public04546540510563
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2016
Device Catalogue Number6020-0435
Device Lot Number36686706
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/23/2023
Supplement Date Received by Manufacturer11/21/2023
Initial Report FDA Received Date09/11/2023
Supplement Report FDA Received Date12/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/28/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age72 YR
Patient SexMale
Patient Weight71 KG